open access

Vol 8, No 3 (2012)
Review paper
Published online: 2012-08-29
Get Citation

The gastrointestinal and hepatic lapatinib-associated adverse effects

Aleksandra Łacko
Onkol. Prak. Klin 2012;8(3):113-118.

open access

Vol 8, No 3 (2012)
REVIEW ARTICLES
Published online: 2012-08-29

Abstract

Lapatinib is oral receptor tyrosine kinase inhibitor, inhibiting both HER2 (ErbB-2) and HER1 (ErbB1) receptors.
Its efficacy in the treatment of metastatic and locally advanced breast cancer limited to HER2 overexpressing
tumors was confirmed in several phase II and phase III clinical trials. In ongoing trial, activity
of lapatinib in combination with chemotherapy ± trastuzumab in adjuvant setting is investigated. Several
toxicities are specific to lapatinib. The most common are diarrhea and skin toxicities (rash). Hepatic toxicity
are rare but can be life threatening. These side effects may limit prolonged treatment. The aim of this article
is to review the incidence and mechanism of gastrointestinal and hepatic lapatinib-associated adverse
effects and also provide recommendation how to manage them in clinical practice.

Abstract

Lapatinib is oral receptor tyrosine kinase inhibitor, inhibiting both HER2 (ErbB-2) and HER1 (ErbB1) receptors.
Its efficacy in the treatment of metastatic and locally advanced breast cancer limited to HER2 overexpressing
tumors was confirmed in several phase II and phase III clinical trials. In ongoing trial, activity
of lapatinib in combination with chemotherapy ± trastuzumab in adjuvant setting is investigated. Several
toxicities are specific to lapatinib. The most common are diarrhea and skin toxicities (rash). Hepatic toxicity
are rare but can be life threatening. These side effects may limit prolonged treatment. The aim of this article
is to review the incidence and mechanism of gastrointestinal and hepatic lapatinib-associated adverse
effects and also provide recommendation how to manage them in clinical practice.
Get Citation

Keywords

toxicity, gastrointestinal events, hepatic events, lapatinib

About this article
Title

The gastrointestinal and hepatic lapatinib-associated adverse effects

Journal

Oncology in Clinical Practice

Issue

Vol 8, No 3 (2012)

Article type

Review paper

Pages

113-118

Published online

2012-08-29

Bibliographic record

Onkol. Prak. Klin 2012;8(3):113-118.

Keywords

toxicity
gastrointestinal events
hepatic events
lapatinib

Authors

Aleksandra Łacko

Important: This website uses cookies. More >>

The cookies allow us to identify your computer and find out details about your last visit. They remembering whether you've visited the site before, so that you remain logged in - or to help us work out how many new website visitors we get each month. Most internet browsers accept cookies automatically, but you can change the settings of your browser to erase cookies or prevent automatic acceptance if you prefer.

Wydawcą serwisu jest  "Via Medica sp. z o.o." sp.k., ul. Świętokrzyska 73, 80–180 Gdańsk

tel.:+48 58 320 94 94, faks:+48 58 320 94 60, e-mail:  viamedica@viamedica.pl